MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; BASIN SET

MEDLINE INDUSTRIES INC.; BASIN SET
Catalog Number DYNJ50906B
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that during use of the insulated tip cautery pencil in a breast augmentation procedure, the patient sustained skin burn within the incision site.General anesthesia was used; however there was no effect on the patient's stability as a result of the incident.The sample has been returned and evaluated including an insulated tip that was not a part of the pre-packaged basin set pack.During sample evaluation, the cautery pencil functioned without an issue on dispersion of heat or current from the cautery blade beyond point of contact.A root cause cannot be determined at this time.Due to the reported incident, and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the patient sustained skin burn within the incision site during use of insulated tip cautery pencil.

Common Device Name
BASIN SET
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key7252134
Report Number1423395-2018-00001
Device Sequence Number957626
Product Code LRO
UDI-Device Identifier10889942464883
UDI-Public10889942464883
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue NumberDYNJ50906B
Device Lot Number17KDO726
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2018
Initial Report FDA Received Date02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR
Patient Weight47